Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 1, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Jan 8, 2024, 3:00 PM CST for Tyler County, Texas. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 8, 2024, 3:00 PM CST (21:00 UTC)
- Expired
- Jan 8, 2024, 3:30 PM CST
- In force
- 30 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Tyler County, TX
The radar
The Ft Polk radar (KPOE), 144 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 8, 3:04 PM CST | TSTM WND DMG | 1 W Chester, TX | Local reports Tree / powerline damage. Minor house damage. Possible tornado damage. Time estimated by radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 8, 1:37 PM CST | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 9.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 582 m²/s²
- 0-3 km storm-relative helicity
- 805 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
485
WFUS54 KLCH 082100
TORLCH
TXC457-082130-
/O.NEW.KLCH.TO.W.0001.240108T2100Z-240108T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
300 PM CST Mon Jan 8 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
Northwestern Tyler County in southeastern Texas...
* Until 330 PM CST.
* At 300 PM CST, a severe thunderstorm capable of producing a tornado
was located near Chester, moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Chester around 305 PM CST.
Rockland around 315 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
3103 9448 3103 9445 3100 9445 3101 9444
3103 9441 3103 9438 3104 9435 3102 9433
3080 9461 3101 9465
TIME...MOT...LOC 2100Z 221DEG 46KT 3088 9467
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
783 follow-up statements
804
WWUS54 KLCH 082107
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
307 PM CST Mon Jan 8 2024
TXC457-082130-
/O.CON.KLCH.TO.W.0001.000000T0000Z-240108T2130Z/
Tyler TX-
307 PM CST Mon Jan 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR
NORTHWESTERN TYLER COUNTY...
At 307 PM CST, a severe thunderstorm capable of producing a tornado
was located over Chester, moving northeast at 45 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rockland around 320 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
3103 9448 3103 9445 3100 9445 3101 9444
3103 9441 3103 9438 3104 9435 3102 9433
3086 9462 3096 9464
TIME...MOT...LOC 2107Z 226DEG 38KT 3092 9461
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
78897
WWUS54 KLCH 082118
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
318 PM CST Mon Jan 8 2024
TXC457-082130-
/O.CON.KLCH.TO.W.0001.000000T0000Z-240108T2130Z/
Tyler TX-
318 PM CST Mon Jan 8 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CST FOR
NORTHWESTERN TYLER COUNTY...
At 317 PM CST, a severe thunderstorm capable of producing a tornado
was located near Rockland, moving northeast at 55 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Rockland around 325 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
3103 9448 3103 9445 3100 9445 3101 9444
3103 9441 3103 9438 3104 9435 3102 9433
3095 9446 3095 9453 3099 9459
TIME...MOT...LOC 2117Z 232DEG 48KT 3101 9448
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
78749
WWUS54 KLCH 082124
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
324 PM CST Mon Jan 8 2024
TXC457-082134-
/O.EXP.KLCH.TO.W.0001.000000T0000Z-240108T2130Z/
Tyler TX-
324 PM CST Mon Jan 8 2024
...THE TORNADO WARNING FOR NORTHWESTERN TYLER COUNTY WILL EXPIRE AT
330 PM CST...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Texas.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lake Charles.
&&
LAT...LON 3106 9456 3106 9453 3104 9450 3105 9449
3103 9448 3103 9445 3100 9445 3101 9444
3103 9441 3103 9438 3104 9435 3102 9433
3095 9446 3095 9453 3099 9459
TIME...MOT...LOC 2124Z 221DEG 46KT 3108 9441
$$
78What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Jan 8, 11:51 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Jan 8, 11:51 AM CST, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1151 AM CST Mon Jan 8 2024
...New AVIATION...
.UPDATE...
Issued at 1004 AM CST Mon Jan 8 2024
At the moment the higher instability environment with dew points
in the mid 60s+ is located from the southwest side of Houston into
the northwest Gulf about 40 to 60 nm offshore. Right now, shower
and storm activity that is moving into the forecast area is
elevated but showing strong mid level rotation. Therefore, the
threat in the near term will be hail from these cells.
Latest VAD from KLCH shows a good 50 knot low level jet from 2K to
6K feet with a veering profile with height. The low level jet is
only expected to strengthen as we head into the afternoon. This
should help push the warm front and higher instability axis inland
increasing the threat for surface based storms and the severe
risk. This also should help increase gradient winds even away from
the storms. So the severe threat from surface based discrete cells
are looking at from noon to 6 pm, with then a squall line feature
from 6 pm to midnight.
No changes are needed at this point to forecast. Be weather aware.
Rua
&&
.SYNOPSIS...
Issued at 451 AM CST Mon Jan 8 2024
Upper level low pressure continues to take shape across the SW US
this morning per recent UA analysis and WV imagery, with a closed
low now noted over NM. While WV imagery also shows some residual
dry air aloft over the region, moisture has been steadily
increasing since last evenings KLCH RAOB. PWATs at the time of the
sounding (00Z) were 0.25-0.30 inches, and now range from around
0.5 to 0.7 inches per LAPS Layer PW analysis.
Regional surface analysis shows low pressure already developing
and strengthening over W TX/E NM, with pressures at Tucumcari
(KTCC) in eastern NM falling from 998.2 to 996.2 mb over the 3
hours from midnight to 3 AM. Winds have strengthening considerably
across TX and will be doing so across our area over the next few
hours as the low continues to deepen.
This large storm system will bring significant hazards to the
area today, including very strong winds, severe weather, heavy
rainfall with the possibility of flooding, along with marine and
coastal impacts.
24
&&
.SHORT TERM...
(Today through Wednesday night)
Issued at 451 AM CST Mon Jan 8 2024
The strong and dynamic system is expected to mature as it
progresses over the southern plains today. The primary surface low
over W TX will slowly move toward W OK through the day, while a
surface trough is expected to form across central TX this morning,
evolving into a close low as it moves east toward E TX/W LA. This
will enhance southerly low level flow, allowing warm sector
intrusion across the area. Dewpoints are progged to climb into the
low to middle 60s across the area through the afternoon. A very
tight pressure gradient will develop in response to the deepening
low, with a 50-70 KT LLJ translating east across TX into LA.
Aloft, an 80 KT SWly jet streak in advance of the main 500 MB jet
will be situated atop the LLJ, providing strong deep layer shear.
Forecast soundings depict large curved hodographs, with low level
storm relative helicity values exceeding 400 m2/s2 in the 0-1KM
layer and over 1000 m2/s2 in the 0-3KM layer. Deep layer moisture
advection will allow PWATs to climb to near 1.7 inches today,
which is near the max value for this time of year, and 2-3
standard deviations above normal.
The following are the hazards of concern with this system, and the
latest updates:
Severe weather...
Conditions are expected to become increasingly conducive for
storms to become organized today. Convection will likely begin
early this morning, increasing in coverage and intensity going
into the afternoon hours. The main challenge or inhibiting factor
for storms to really acquire severe characteristics will be a
relatively stable and moist near surface layer, but warm advection
should help to begin eroding this layer and help increase
destabilization. ML CAPE values are expected to climb above 1200
J/kg and possibly up to around 2000 J/kg later today. The
combination of shear and instability should favor rotating
updrafts by this afternoon, with all modes of severe weather
possible. While discrete supercell type storms can be expected
this afternoon, an evolving squall line is expected to form across
TX along the front and move across the area later this evening,
providing a secondary risk for damaging winds and QLCS tornadoes.
SPC has maintained a ENH risk for severe storms across
south central LA, with a risk for strong tornadoes and damaging
wind gusts of 74 MPH. A SLGT risk is in place for the remainder of
the area.
Heavy Rainfall and Flooding...
With PWATs progged to climb to unusually high values, storms
should be efficient precipitation producers. Heavy rainfall and
high rainfall rates will contribute to the potential for flooding
across the area, and a Flood Watch remains in effect for portions
of south central LA where rainfall amounts of 2 to 4 inches are
expected. Cell mergers and the potential for a few training storms
will enhance the risk for locally higher amounts in a few
locations, and WPC has continued a MDT risk for excessive rainfall
across this area. Elsewhere, rainfall amounts of 1 to 3 inches
will be common, with a SLGT risk for excessive rainfall across the
remainder of SW LA and a MRGL risk across SE TX.
Gradient Winds...
The strong wind fields across the region will result in east to
southeast winds today between 20 and 30 MPH with gusts possibly as
high as 45 MPH. Once the front moves through tonight, winds will
shift westerly. A strong LLJ will develop behind the low, with
winds potentially mixing to the surface, resulting in sustained
speeds again between 20 to 30 MPH with gusts up to 45 MPH. A Wind
Advisory is in effect for both today and Tuesday, and was
extending to include the overnight period. Although winds will
briefly subside with the frontal passage, winds will remain
elevated and gusty, and should begin strengthening again from west
to east before daybreak.
Coastal Flood...
A coastal flood advisory was maintained across SE TX and SW LA as
the strong southerly fetch will produce tide levels between 1.5
and 2.0 FT MHHW. Minor flooding will be possible along the
Jefferson County coast as well as Cameron Parish. Further east,
the advisory was upgraded to a coastal flood warning as tides near
Eugene Island are expected to climb above 2.0 FT MHHW later today.
This could lead to significant flooding across coastal portions of
south central LA.
Conditions should finally be improving by Tuesday night as surface
high pressure builds across the region. A much colder airmass will
spread into the region, with lows Tuesday night possibly falling
into the upper 20s across interior SE TX and central LA. At this
time, a hard freeze is not expected. Dry and mild weather will
continue into midweek as southerly winds return with the high
moving east.
24
&&
.LONG TERM...
(Thursday through Monday)
Issued at 451 AM CST Mon Jan 8 2024
The long term portion of the forecast period begins with yet another
period of transition aloft as a zonal flow through the mid-week gets
replaced by a more swrly flow aloft in response to a digging trof
over the wrn CONUS. Meanwhile, a srly low-level flow is progged to
develop behind passing sfc high pressure. Moisture will continue to
steadily increase through the day with forecast soundings indicating
mean RH values around 60 percent and PWAT values to near 1.25 inches
by 12z Friday. A significant shortwave rounding the base of the trof
will approach the region through Thursday night, spreading good lift
across the area, while also helping spin up/deepen a sfc low over
TX. The combo of all these features is expected to lead to
widespread shower development beginning Thursday evening and
continuing through Friday morning when the shortwave and an
associated sfc cold front sweep through the area. Forecast soundings
also show sufficient lapse rates/CAPE for some storm development
along with plenty of wind/low-level speed shear. As usual, the main
issue will be how much instability will develop. And speaking of the
wind, Friday looks very windy with the approach/deepening of the sfc
low significantly tightening the gradient, along with good CAA...and
advisory conditions look like a good bet at the moment.
Once the trof axis/sfc low/attendant cold front swing through
the forecast area on Friday, precip should gradually end from west
to east with dry weather expected for the duration of the long term.
In its place will be drier but much cooler conditions as good low-
level CAA develops with an Arctic airmass gradually settling over
the region. Still looking at the possibility of borderline hard
freeze conditions Saturday morning for the usual cold-prone nrn-most
locations, while apparent temps could briefly touch the high teens
across the nrn tier of zones.
25
&&
.AVIATION...
(18Z TAFS)
Issued at 1144 AM CST Mon Jan 8 2024
Showers and thunderstorms will continue to increase as we head
into the afternoon hours. MVFR and IFR conditions will occur with
the storms. Also, strong and gusty winds will continue with
frequent gusts over 30 knots.
Conditions will not improve until after a cold front moves across
the terminals between 09/00z-04z. Winds will then become from the
northwest and still stay rather gusty with gusts over 20 knots.
Clouds will gradually clear with VFR conditions developing.
On Tuesday, mainly clear skies with VFR conditions. The main issue
will be winds again with west-northwest winds frequently gusting
over 30 knots.
Rua
&&
.MARINE...
Issued at 451 AM CST Mon Jan 8 2024
...A Period of Hazardous Marine Conditions Expected Monday Through
Tuesday...
Conditions will deteriorate over the coastal waters late tonight
and on Monday as a deep surface low pressure system forms over
the Texas and Oklahoma Panhandles. As the low moves to the east, a
low level jet of 50 to 60 knots will develop across the northwest
Gulf of Mexico. This will likely translate into frequent gusty
winds down to the surface in the 40 to 45 knot range with seas
offshore building to 8 to 12 feet. Therefore, a Gale Warning has
been issued for all marine zones starting on Monday morning.
Showers and thunderstorms will also develop out ahead of the low
with some of the storms become strong to severe with the potential
for waterspouts beginning late Monday morning and continuing into
Monday evening.
As the low moves off to the east on Monday night, a trailing cold
front will move through the coastal waters. Decent cold air
advection and turbulence behind the cold front will likely be
sufficient to mix some stronger winds associated with a low level
jet down to the surface. Therefore, again frequent gusts over 45
knots will be possible with seas building up to 14 feet, and the
Gale Warning will continue into Tuesday.
With this issuance, a low water advisory has been issued. The
strong offshore winds will allow for water to be pushed out of
the local lakes and bays with tide guidance showing actual levels
falling to near (-1) feet mean lower low water that would create
low water conditions on Tuesday morning. With the quick change
from very high to very low tides in the 12 to 15 hour range, there
should be quite a fast current running down the ship channels.
Conditions will improve overnight Tuesday into Wednesday as high
pressure settles over the region.
Rua/24
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 65 36 50 27 / 100 90 0 0
LCH 69 41 52 34 / 90 90 0 0
LFT 70 45 54 34 / 100 90 10 0
BPT 72 40 54 35 / 90 90 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory until 6 PM CST Tuesday for LAZ027>033-044-045-055-
073-074-141>143-152>154-241>243-252>254.
Flood Watch through late tonight for LAZ044-045-055-153-154-253-
254.
Coastal Flood Advisory until 8 PM CST this evening for LAZ073-
074.
Coastal Flood Warning until midnight CST tonight for LAZ252>254.
TX...Wind Advisory until 6 PM CST Tuesday for TXZ180-201-259>262-515-
516-615-616.
Coastal Flood Advisory until 8 PM CST this evening for TXZ615.
GM...Gale Warning until 9 PM CST Tuesday for GMZ430-432-435-436-450-
452-455-470-472-475.
Low Water Advisory from 3 AM to noon CST Tuesday for GMZ430-432.
&&
SHORT TERM...24
LONG TERM....25
AVIATION...07In the hours before
Special weather statement, Jan 8, 1:17 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
117 PM CST Mon Jan 8 2024
LAZ031-032-141-142-081945-
Evangeline LA-Allen LA-Northern Calcasieu LA-
Northern Jefferson Davis LA-
117 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON DAVIS...
SOUTHWESTERN EVANGELINE...EAST CENTRAL CALCASIEU AND ALLEN PARISHES
THROUGH 145 PM CST...
At 117 PM CST, Doppler radar was tracking a strong thunderstorm over
Buller, or 7 miles south of Reeves, moving northeast at 60 mph.
HAZARD...Penny size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vegetation and outdoor objects is possible.
Locations impacted include...
Iowa, Kinder, Oberlin, Elton, Elizabeth, Fenton, Reeves, Mittie,
Buller, Harmony, Topsy, Lebleu Settlement, Allen Parish Airport, and
Leblanc.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3089 9278 3080 9269 3055 9252 3025 9302
3025 9309 3027 9313 3044 9313 3060 9301
3060 9298 3064 9298
TIME...MOT...LOC 1917Z 218DEG 54KT 3041 9303
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH
78Local storm report, Jan 8, 1:58 PM CST, 1 hour 2 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
158 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0146 PM Hail 3 NW Alexandria 31.32N 92.49W
01/08/2024 E0.75 inch Rapides LA Public
&&Local storm report, Jan 8, 1:59 PM CST, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
159 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM Tstm Wnd Dmg 4 E Hackberry 29.98N 93.36W
01/08/2024 Cameron LA Public
Thunderstorm wind damage occurred near
Hackberry. An RV was flipped over along with
outbuilding and powerline damage.
&&
CramerLocal storm report, Jan 8, 2:03 PM CST, 57 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
203 PM CST Mon Jan 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM Hail Gillis 30.38N 93.20W
01/08/2024 E1.00 inch Calcasieu LA Public
Social media picture of quarter size hail.
&&
CramerSpecial weather statement, Jan 8, 2:43 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
243 PM CST Mon Jan 8 2024
LAZ045-055-153-154-254-082115-
Lower St. Martin LA-Upper Iberia LA-Lower St. Mary LA-
Upper St. Mary LA-Upper St. Martin LA-
243 PM CST Mon Jan 8 2024
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN IBERIA...NORTH
CENTRAL ST. MARY AND SOUTHEASTERN ST. MARTIN PARISHES THROUGH 315 PM
CST...
At 243 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms near Franklin, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Franklin, Baldwin, Ellerslie, Charenton, Pierre Part, and
Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 900 PM CST for south central
Louisiana.
&&
LAT...LON 2961 9146 2969 9163 2974 9162 2976 9160
2975 9159 2975 9158 2977 9160 3010 9150
3010 9138 3006 9137 3006 9127 3003 9125
3004 9123 3003 9122 3000 9124 3000 9126
2996 9125 2991 9122
TIME...MOT...LOC 2043Z 209DEG 36KT 2972 9151
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
78Special weather statement, Jan 8, 2:57 PM CST, 3 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
257 PM CST Mon Jan 8 2024
LAZ032-033-143-082130-
Northern Acadia LA-St. Landry LA-Evangeline LA-
257 PM CST Mon Jan 8 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN EVANGELINE...
NORTHEASTERN ACADIA AND CENTRAL ST. LANDRY PARISHES THROUGH 330 PM
CST...
At 257 PM CST, Doppler radar was tracking a strong thunderstorm near
Swords, or near Church Point, moving northeast at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Opelousas, Ville Platte, Church Point, Palmetto, Morrow, Washington,
Chataignier, Prairie Ronde, Indian Lake, Savoy, Lawtell, Whiteville,
Big Cane, Swords, Richard, Grand Prairie, and Lebeau.
This includes Interstate 49 between mile markers 19 and 43.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Tornado Watch remains in effect until 900 PM CST for central and
southwestern Louisiana.
&&
LAT...LON 3072 9184 3035 9226 3045 9240 3085 9221
3085 9203
TIME...MOT...LOC 2057Z 216DEG 40KT 3047 9227
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
78The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 11:06 AM CST | Special Weather Statement | LCH | Newton | 24 min |
| Jan 8, 3:46 PM CST | Special Weather Statement | LCH | Tyler | 44 min |
| Jan 8, 4:04 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Tyler | 41 min |
| Jan 8, 4:39 PM CST | Severe Thunderstorm Warning | LCH | Hardin, Jasper, Newton, Tyler | 51 min |
| Jan 8, 5:28 PM CST | Severe Thunderstorm Warning | LCH | Newton | 47 min |
| Jan 8, 5:55 PM CST | Special Weather Statement | LCH | Jefferson, Orange | 50 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.